Alert archive / Ohio / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 289, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Aug 12, 2003, 8:20 PM EDT for Delaware County, Ohio. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2003, 8:20 PM EDT (00:20 UTC)
- Expired
- Aug 12, 2003, 8:45 PM EDT
- In force
- 25 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Delaware County, OH
The radar
The Cincinnati radar (KILN), 114 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.3 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1106 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1094 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 130020 SVRILN OHC041-130045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 819 PM EDT TUE AUG 12 2003 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DELAWARE COUNTY IN OHIO... * UNTIL 845 PM EDT... * AT 819 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER POWELL...OR ABOUT 4 MILES NORTH OF WORTHINGTON...MOVING NORTHEAST AT 10 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... POWELL... SUNBURY... LARGE HAIL IS LIKELY WITH THIS STORM. IF YOU ARE IN THE STORMS PATH...TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. LAT...LON 4020 8317 4005 8303 4022 8268 4040 8286
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 3:00 PM EDT, 5 hours 20 minutes earlier.
Area forecast discussion, Aug 12, 3:00 PM EDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 300 PM EDT TUE AUG 12 2003 UPPER AIR CHART HAS INVERTED TROF EXTENDING INTO ILN CWA FROM THE SOUTHWEST. TROF HAS BEGUN TO RECEDE SOUTHWEST TOWARD TEXAS AS PER MODEL PROJECTIONS. AS THE UPPER LOW CONTINUES SOUTHWEST...A LARGE UPPER HIGH WILL REPLACE IT. MODELS HAVE STRENGTHENED THE HIGH WITH RESPECT TO PREVIOUS RUNS. SURFACE MAP HAS A TROF FROM THE GULF THROUGH THE TENNESSEE VALLEY TO NEW ENGLAND. HIGH PRESSURE PERSISTS OVER THE NORTHWEST GREAT LAKES. MODELS SHOW HIGH GRADUALLY BUILDING INTO THE OHIO VALLEY OVER THE NEXT FEW DAYS. RADAR SHOWS TSRA IN NORTHWEST OHIO ALONG THE NORTHERN PERIPHERY OF THE UPPER TROF...MOVING NORTH IN THE SOUTHERLY FLOW ON THE EASTERN FLANK OF THE TROF. TSRA DEVELOPMENT IS BEING AIDED BY LAKE ERIE BREEZE CONVERGENCE AND SLIGHTLY HIGHER DEW POINTS. FARTHER SOUTH...OVER MOST OF ILN CWA...CU HAVE DEVELOPED...BUT NO TSRA YET. THERE IS STILL A SLIGHT CHANCE THAT TSRA WILL POP BY LATE EVENING...SO ILL KEEP 20 POPS OVER MOST OF OUR AREA THIS EVENING...EXCEPT 30 POPS IN WEST CENTRAL OHIO. EVEN THOUGH UPPER SUPPORT WILL CONTINUE TO SLIDE SOUTHWEST... FORECAST FOR WEDNESDAY THROUGH THURSDAY WILL FEATURE MORE OF THE SAME...WITH 20 POPS FOR AFTERNOON AND EVENING TSRA...OTHERWISE PARTLY CLOUDY. FOR WEDNESDAY...MARGINAL INSTABILITY AND RELATIVELY COOL AIR ALOFT WILL RESULT IN A FEW MORE TSRA. ON THURSDAY... MOISTURE MOVING NORTH IN FRONT OF THE UPPER LOW AS IT CONTACTS THE GULF WILL WARRANT CONTINUING THE SLIGHT CHANCE. TEMPS: WARMING TREND HAS BEGUN. LOW LEVEL MOISTURE SHOULD PREVENT US FROM REACHING 90. EXTENDED: MAINLY DRY FRIDAY THROUGH TUESDAY AS UPPER HIGH BECOMES ENTRENCHED. BEST CHANCE FOR TSRA LOOKS TO BE MONDAY WITH SYSTEM MOVING THROUGH LAKES. .ILN...NONE. CONIGLIO
Hazardous weather outlook, Aug 12, 5:50 AM EDT, 14 hours 30 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-121145- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 550 AM EDT TUE AUG 12 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE OUTLOOK AREA. THE THREAT AND COVERAGE OF THUNDERSTORMS WILL BE A LITTLE BETTER NORTH OF I-70. SOME STORMS WILL PRODUCE HEAVY RAINFALL AND LOCALIZED FLOODING. AN ISOLATED SEVERE STORM WILL ALSO BE POSSIBLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN ISOLATED AFTERNOON OR EVENING THUNDERSTORM WILL BE POSSIBLE WEDNESDAY. IF THE THUNDERSTORM DEVELOPS THEN TORRENTIAL RAINFALL AND LOCALIZED FLOODING WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TIPTON
Nearby
Severe Thunderstorm Warnings in Ohio, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.